Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Technicolor Feet?

Posted by wendyn on 1/15/00 at 00:00 (014782)

Do any of you experience discoloration at times on your feet? I have had an increase in pain the last two weeks, starting in my feet and spreading up into my lower legs. I have had problems with sciatica on my right leg in the past, but for the first time ever I had in my left yesterday. My foot was very sore and burning last night and when I took my socks off to go to bed - the left was hot and red - the right was cold and normal looking. There was a very noticiable difference between the two.

This has happened on ocassion with my right foot (historically the worse one) but never on my left.

Does this happen to anyone else?????


Re: Technicolor Feet?

Stuart B on 1/15/00 at 00:00 (014786)

Yep! My right heel gets so red and swollen it looks like a tomato (LOL). Whilst my left looks almost normal.

Re: Technicolor Feet?

alan k on 1/15/00 at 00:00 (014788)

You probably already know this Wendy, but discoloration could be associated with osteomyelitis or rds, among other things, and you might look into that.
Also, as you know many people writing on or suffering from tts say to go to a neurologist. I haven't done that yet, but perhaps we both should. They would know more about what you describe than a pod, or ortho.

You might also check out the peripheral neuropathy website at neuropathy.org, as many people on their very active message board probably have had similar symptoms.

alan k


Re: Technicolor Feet?

john h on 1/15/00 at 00:00 (014802)

seems to me that the most likely cause in change in color of tissue is a change in blood flow or pooling. after my surgery some days the surgical foot would turn very blue as blood pooled in the foot for whatever reason. Does elevating your foot wendy return the foot to a more normal color?

Re: Technicolor Feet?

wendyn on 1/15/00 at 00:00 (014808)

Yes, that and time...

Re: Technicolor Feet?

Stuart B on 1/15/00 at 00:00 (014786)

Yep! My right heel gets so red and swollen it looks like a tomato (LOL). Whilst my left looks almost normal.

Re: Technicolor Feet?

alan k on 1/15/00 at 00:00 (014788)

You probably already know this Wendy, but discoloration could be associated with osteomyelitis or rds, among other things, and you might look into that.
Also, as you know many people writing on or suffering from tts say to go to a neurologist. I haven't done that yet, but perhaps we both should. They would know more about what you describe than a pod, or ortho.

You might also check out the peripheral neuropathy website at neuropathy.org, as many people on their very active message board probably have had similar symptoms.

alan k


Re: Technicolor Feet?

john h on 1/15/00 at 00:00 (014802)

seems to me that the most likely cause in change in color of tissue is a change in blood flow or pooling. after my surgery some days the surgical foot would turn very blue as blood pooled in the foot for whatever reason. Does elevating your foot wendy return the foot to a more normal color?

Re: Technicolor Feet?

wendyn on 1/15/00 at 00:00 (014808)

Yes, that and time...